MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PROXIMAL FEM COMP STD; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH PROXIMAL FEM COMP STD; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64951001
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that in revising patient's right hip, rep discovered that the inner packaging of the intended implant was compromised.The outer box and outer packaging were reported to be intact and in good condition.Surgeon elected to not use the implant due to sterility concerns and instead revised patient to a proximal femoral device with a trochanter.As this implant is larger than the intended implant, surgeon reported difficulty in closing the wound as a soft tissue envelope had formed around the original implant.Rep reported a surgical delay of approximately 3 minutes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: product not returned.Product available to stryker.An event regarding packaging damage involving a gmrs femoral component was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as no product was returned for evaluation.-medical records received and evaluation: not performed as the event is related to a packaging issue.-device history review: indicated all devices were manufactured and accepted into final stock on with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: as no product was returned or no photographs provided the reported event could not be confirmed.Further information such as all packaging return including the outer blister and unit carton is required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
PROXIMAL FEM COMP STD
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7014248
Report Number0002249697-2017-03259
Device Sequence Number126726
Product Code KRO
UDI-Device Identifier07613327048704
UDI-Public07613327048704
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2022
Device Catalogue Number64951001
Device Lot NumberBHP9R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR